Retin-A and Skin Thinning Over Time
I have been using retin a for approx 20 years and have recently started to notice the blue veins in my face. I had heard that retin a causes thinning of the skin over time and I guess that's what this is.
So, a couple of questions:
If you stop using retinoids, the skin come back over time? In other words, will it repair itself?
Is there something else I could be using to help the skin recover?
I wasn't using retin a for wrinkles-I have had acne my whole life and this has kept it under control. What can I use instead. I am in my 50's now and still break out
Are glycolic peels and dermabrasion something to avoid as well now?
Any comments are most appreciated
very interesting question.
actually retin-a causes a thickening of the deeper layers of your skin, while causing a thinning of the topmost layer over time. the skin certainly does repair any injuries very effectively. the thickening effects are very beneficial, so i still think that retinoids are a good idea over the longterm. i would go for ones like a low strength tazorac. your derm can give you a good menu to choose from.
exfoliants like glycolic and microdermabrasion are very beneficial and should not thin your skin unless you do them several times a week. they will encourage new skin to grow.
hope that helps.